Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 66, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 8, 2015, 2:52 PM CDT for Lauderdale County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2015, 2:52 PM CDT (19:52 UTC)
- Expired
- Jun 8, 2015, 3:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 128 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:42 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 8, 2:42 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 242 PM CDT MON JUN 8 2015 .DISCUSSION... LATEST WATER VAPOR IMAGERY SHOWS A BROAD UPPER LEVEL TROUGH DIGGING INTO THE SOUTHERN PLAINS...WITH THE PARENT LOW OVER SOUTHERN CANADA. MEANWHILE...STRONG UPPER LEVEL RIDGING WAS BUILDING IN ACROSS THE DESERT SOUTHWEST...HELPING TO AMPLIFY THE TROUGH OVER THE PLAINS. AT THE SURFACE...A COLD FRONT REMAINS DRAPED FROM NEW ENGLAND...SOUTHWESTWARD INTO THE TEXAS PANHANDLE. TEMPERATURES ACROSS THE FORECAST AREA HAVE WARMED INTO THE UPPER 80S TO LOWER 90S...DESPITE THE CLOUD COVER IN PLACE ACROSS MUCH OF THE AREA. WITH DEWPOINTS CLIMBING INTO THE LOWER 70S...LOW LEVEL INSTABILITY HAS RISEN...WHICH IS HELPING TO DEVELOP AND MAINTAIN THUNDERSTORMS ACROSS THE REGION. AREA RADARS SHOW CONVECTION THAT DEVELOPED ALONG A PRE-FRONTAL TROUGH HAS MAINTAINED ITS EASTWARD PROGRESSION. ADDITIONAL THUNDERSTORMS HAVE DEVELOPED BEHIND THIS MAIN LINE AND CONTINUE TO PUSH EASTWARD. GIVEN THE COVERAGE OF CONVECTION...HAVE INCREASED POPS FOR THIS AFTERNOON AND THROUGH THE EVENING HOURS. SHORT RANGE MODEL CONSENSUS DEVELOPS A SHORTWAVE JUST THE WEST OF THE FORECAST AREA LATE THIS AFTERNOON...AND PUSHES IT THROUGH DURING THE EVENING HOURS. THIS WILL HELP MAINTAIN ANY THUNDERSTORM ACTIVITY...DESPITE THE LOSS OF DAYTIME HEATING. AS STATED ABOVE...INSTABILITY WILL REMAIN VERY SUFFICIENT FOR STRONG UPDRAFTS...AND SUB-SEVERE WIND GUSTS WILL REMAIN A THREAT WITH ANY OF THE THUNDERSTORM DEVELOPMENT. IT LOOKS AS THOUGH THE HAIL THREAT WILL REMAIN LOW DUE TO THE HIGH FREEZING LEVEL AND WET BULB ZERO HEIGHTS. THE AXIS OF THE UPPER LEVEL THROUGH SHOULD TRAVERSE THE AREA FAIRLY QUICKLY OVERNIGHT...WITH THUNDERSTORMS PUSHING OUT OF THE AREA BY SUNRISE ON TUESDAY. THE COLD FRONT IS EXPECTED TO WEAKEN CONSIDERABLY BEFORE ENTERING THE FORECAST AREA LATE IN THE OVERNIGHT PERIOD...WITH MODEL DISCREPANCIES AS TO WHETHER OR NOT THE FRONT ACTUALLY MAKES IT THROUGH THE AREA. HOWEVER...IT DOES LOOK LIKE MOISTURE AND LIFT WILL EXIT THE AREA...LEAVING A MOSTLY DRY FORECAST ON TUESDAY. GIVEN ONLY PARTLY CLOUD SKIES...TEMPS MAY WARM WELL INTO THE 80S...WITH LOCATIONS ACROSS THE WEST REACHING INTO THE LOWER 90S. THE REMAINDER OF THE FORECAST PACKAGE REMAINS SOMEWHAT UNCERTAIN CONCERNING THE PRECIP CHANCES. SOUTHERLY FLOW WILL RETURN THE AREA BY WEDNESDAY AFTERNOON...WITH MOISTURE INCREASING. WEAK UPPER LEVEL RIDGING WILL SET IN...WITH RISING HEIGHTS ALLOWING FOR WARMER TEMPERATURES...AND LOWER PRECIP CHANCES. AT THE SURFACE...HIGH PRESSURE WILL MOVE IN FOR THE SOUTHEAST AND SETTLE IN BY THE WEEKEND. GIVEN THE UNCERTAINTY...WILL MAINTAIN THE MODEL BLEND...WITH CHANCE POPS IN FOR MOST PERIOD THROUGH THE EXTENDED. THOUGH IT LOOKS LIKE THE GREATEST CHANCE FOR THUNDERSTORMS WILL BE ON FRIDAY...AS A WEAK SHORTWAVE DEVELOPS ON THE WESTERN PERIPHERY OF THE UPPER LEVEL RIDGE. 73 && .AVIATION... /ISSUED 1234 PM CDT MON JUN 8 2015/ FOR 18Z TAFS...A CDFNT NOW OVER SERN MO WILL CONTINUE TO SLOWLY MOVE SE THIS AFTN/EVENING. ALONG AND AHEAD OF THE CDFNT WILL BE THE CHC OF SHRA/TSRA. WILL INCLUDE TSRA IN TAFS MAINLY BETWEEN 19Z AND 02Z. MODELS STILL ARE SHOWING THAT THE CDFNT SHOULD PUSH ACROSS THE CWA BEGINNING AFTER 06Z TONIGHT WITH THE PCPN TAPERING OFF. OTHERWISE EXCEPT FOR MVFR CONDITIONS IN TSRA...EXPECT MAINLY VFR CONDITIONS THRU THE FCST PERIOD. 07 && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 69 90 67 91 / 80 20 20 30 SHOALS 68 90 67 91 / 80 20 20 20 VINEMONT 68 87 66 88 / 70 30 20 30 FAYETTEVILLE 65 86 65 87 / 80 10 10 20 ALBERTVILLE 67 86 65 87 / 70 40 20 30 FORT PAYNE 66 85 65 87 / 70 30 20 30 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 8, 10:55 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1055 AM CDT MON JUN 8 2015 ALZ001>010-016-TNZ076-096-097-090000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1055 AM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORM CHANCES WILL INCREASE THIS AFTERNOON AND INTO THE EVENING HOURS DUE TO THE COMBINATION OF AN APPROACHING COLD FRONT AND UPPER LEVEL DISTURBANCE. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS. LOCATIONS ACROSS SOUTHERN TENNESSEE AND FAR NORTHWEST ALABAMA HAVE THE HIGHEST CHANCE OF EXPERIENCING SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... DAILY THUNDERSTORM CHANCES WILL CONTINUE FOR THE REMAINDER OF THE WEEK. THE STRONGER STORMS DURING THIS PERIOD COULD PRODUCE GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 8, 1:15 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
115 PM CDT MON JUN 8 2015
ALZ001-081845-
LAUDERDALE AL-
115 PM CDT MON JUN 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAUDERDALE COUNTY
UNTIL 145 PM CDT...
AT 113 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
ST. FLORIAN...OR 9 MILES NORTHEAST OF FLORENCE...MOVING EAST AT 40
MPH.
WIND GUSTS UP TO 40 MPH ALONG WITH LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KILLEN...LEXINGTON...ST. FLORIAN...
UNDERWOOD-PETERSVILLE...ST. JOSEPH...ANDERSON...WHITEHEAD AND CENTER
STAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3498 8771 3501 8765 3500 8724 3500 8721
3490 8721 3489 8722 3481 8764
TIME...MOT...LOC 1813Z 250DEG 35KT 3492 8760
15Special weather statement, Jun 8, 1:49 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
149 PM CDT MON JUN 8 2015
TNZ096-081930-
LINCOLN TN-
149 PM CDT MON JUN 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY UNTIL 230 PM
CDT...
AT 148 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
EAST OF PULASKI...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...HOWELL...KELSO...BOONSHILL...BELLEVILLE...CAMARGO...
BOONEVILLE...MULBERRY...SKINEM AND HARMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3526 8641 3524 8643 3523 8641 3522 8638
3513 8637 3515 8635 3513 8635 3513 8632
3509 8632 3505 8684 3524 8683 3526 8678
3525 8675 3527 8673 3532 8653
TIME...MOT...LOC 1848Z 258DEG 28KT 3514 8687
15Special weather statement, Jun 8, 1:50 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
150 PM CDT MON JUN 8 2015
ALZ001-002-081930-
LAUDERDALE AL-COLBERT AL-
150 PM CDT MON JUN 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAUDERDALE AND CENTRAL
COLBERT COUNTIES UNTIL 230 PM CDT...
AT 149 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MIDWAY...OR 7 MILES SOUTHEAST OF IUKA...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...MUSCLE SHOALS...SHEFFIELD...TUSCUMBIA...KILLEN...
CHEROKEE...LEIGHTON...ST. FLORIAN...UNDERWOOD-PETERSVILLE AND MALONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3483 8810 3500 8769 3500 8758 3472 8745
3460 8814
TIME...MOT...LOC 1849Z 247DEG 34KT 3472 8812
07Special weather statement, Jun 8, 2:01 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
201 PM CDT MON JUN 8 2015
ALZ002-003-081945-
COLBERT AL-FRANKLIN AL-
201 PM CDT MON JUN 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COLBERT AND FRANKLIN
COUNTIES UNTIL 245 PM CDT...
AT 201 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
RED BAY...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE...RED BAY...PHIL CAMPBELL...LITTLEVILLE...BELGREEN...
VINA...HODGES...COLBERT HEIGHTS...CROOKED OAK AND SRYGLEY CHURCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3459 8813 3470 8755 3457 8753 3435 8753
3431 8787 3432 8816
TIME...MOT...LOC 1901Z 256DEG 32KT 3438 8812
07Special weather statement, Jun 8, 2:35 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
235 PM CDT MON JUN 8 2015
ALZ001-002-005-082015-
LAUDERDALE AL-COLBERT AL-LIMESTONE AL-
235 PM CDT MON JUN 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAUDERDALE...SOUTHEASTERN
COLBERT AND NORTHWESTERN LIMESTONE COUNTIES UNTIL 315 PM CDT...
AT 234 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SHEFFIELD...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...MUSCLE SHOALS...SHEFFIELD...TUSCUMBIA...ROGERSVILLE...
KILLEN...LEXINGTON...LEIGHTON...ST. FLORIAN AND ANDERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3500 8734 3500 8711 3483 8702 3475 8729
3480 8736 3480 8742 3476 8742 3474 8743
3471 8743 3463 8773 3480 8782
TIME...MOT...LOC 1934Z 247DEG 35KT 3475 8770
07Special weather statement, Jun 8, 2:45 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
245 PM CDT MON JUN 8 2015
TNZ076-097-082015-
MOORE TN-FRANKLIN TN-
245 PM CDT MON JUN 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR MOORE AND NORTHERN FRANKLIN
COUNTIES UNTIL 315 PM CDT...
AT 245 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LYNCHBURG...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINCHESTER...LYNCHBURG...DECHERD...ESTILL SPRINGS...TIMS FORD LAKE...
HURDLOW...ALTO...MARBLE HILL...ARNOLD AFB AND OAK GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3537 8626 3537 8628 3534 8624 3535 8622
3536 8617 3535 8616 3536 8616 3534 8603
3531 8600 3529 8592 3526 8590 3515 8635
3531 8644 3539 8625
TIME...MOT...LOC 1945Z 247DEG 35KT 3526 8632
07The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:15 PM CDT | Special Weather Statement | HUN | Lauderdale | 30 min |
| Jun 8, 1:50 PM CDT | Special Weather Statement | HUN | Colbert, Lauderdale | 40 min |
| Jun 8, 2:01 PM CDT | Special Weather Statement | HUN | Franklin | 44 min |
| Jun 8, 2:35 PM CDT | Special Weather Statement | HUN | Lauderdale | 40 min |
| Jun 8, 2:58 PM CDT | Special Weather Statement | HUN | Lawrence | 32 min |
| Jun 8, 3:34 PM CDT | Special Weather Statement | HUN | Limestone | 41 min |
| Jun 8, 3:38 PM CDT | Severe Thunderstorm Warning | HUN | Marshall, Morgan | 37 min |
| Jun 8, 3:39 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 51 min |
| Jun 8, 4:01 PM CDT | Special Weather Statement | HUN | Cullman | 29 min |
| Jun 8, 4:08 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 37 min |
| Jun 8, 4:15 PM CDT | Special Weather Statement | HUN | Madison | 30 min |
| Jun 8, 4:19 PM CDT | Special Weather Statement | HUN | Marshall | 26 min |
| Jun 8, 4:34 PM CDT | Special Weather Statement | HUN | Jackson | 41 min |
| Jun 8, 4:36 PM CDT | Special Weather Statement | HUN | Jackson | 24 min |
| Jun 8, 4:46 PM CDT | Special Weather Statement | HUN | Cullman | 29 min |
| Jun 8, 4:58 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 32 min |
| Jun 8, 5:19 PM CDT | Special Weather Statement | HUN | Cullman | 26 min |
| Jun 8, 5:22 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 11 min |
| Jun 8, 6:14 PM CDT | Special Weather Statement | HUN | Jackson | 31 min |
| Jun 8, 6:37 PM CDT | Special Weather Statement | HUN | DeKalb | 38 min |
| Jun 8, 1:49 PM CDT | Special Weather Statement | HUN | Lincoln | 41 min |
| Jun 8, 2:45 PM CDT | Special Weather Statement | HUN | Moore | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.